Dermatology Community
What Should I Do??
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What Should I Do??

My Daughter Is 13. It Is Thursday And Ever Since Last Night She Has Had Horible Rashes. She Has Been Itching For A Week Or 2 And Just Last Night She Was Getting A Red Irratated Area With Skin Colored/Red Bumps EVERYWHERE. She Is Itching HORRIBLY! And She Can't Stop. This Is The 2nd Time Its Happened To Her. Last Time She Was In 4th Grade. We Washed All Of Her Sheets And Blankets And Clothes. It Didnt Help. I Filled Up The Bath Tub And Had Her Soak In It For Awhile And She Didnt Itch When Covered In Water. What Is Her Condition Called, Sould She Go To The Doctor, And What Is A Treatment?
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
The Rash Comes And Goes At Times.
Blank
563773_tn?1374250139
Hello,
It is very difficult to precisely confirm a diagnosis without examination but it can be viral rashes, an allergic reaction or hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.

Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications. The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). She can take non-sedating antihistamines such as Cetirizine(Zyrtec) or  Loratadine to get symptom relief. Sedating antihistamines such as Benadryl is used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
She may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine. If the symptoms persist then I suggest you to consult a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
9 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493